Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Oncol Nurs Forum. 2005 Mar 5;32(2):305-11.

Chemotherapy-induced peripheral neuropathy.

Author information

  • 1Department of Neuro-Oncology, University of Texas M.D. Anderson Cancer Center, Houston, TX, USA. tsarmstr@mdanderson.org

Abstract

PURPOSE/OBJECTIVES:

To review the literature documenting the scope, treatment, and prevention of chemotherapy-induced neuropathy.

DATA SOURCES:

Published abstracts, primary research literature, and textbook chapters.

DATA SYNTHESIS:

Recent improvements in the management of other treatment-related toxicities have led to peripheral neuropathy becoming a dose-limiting toxicity of commonly used chemotherapeutic groups such as platinols, vinca alkaloids, and taxanes.

CONCLUSIONS:

The nervous system has not been the focus of education or training for oncology nurses. Therefore, nurses' ability to educate patients regarding this aspect of their condition has been limited.

IMPLICATIONS FOR NURSING:

With its significant impact on quality of life, peripheral neuropathy treatment and prevention are important components in the care of patients with cancer.

PMID:
15759068
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for MetaPress.com
    Loading ...
    Write to the Help Desk